MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during log file review it was noticed that the battery exhibited power disconnects.The battery remains in use. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation completion.Product event summary: the battery ((b)(6)) was not returned for evaluation.Review of the manufacturing documentation confirmed that the device met all requirements for release.Log file analysis revealed a power disconnect alarm logged on (b)(6) 2023 involving (b)(6) within the analyzed period.During the power disconnect alarm, a safety alert word (saw) value was recorded indicating that a cell pair depleted below a voltage threshold.When a cell pair depletes below the voltage threshold, the battery will not provide power until the voltage has recovered to a level above the threshold.As a result, the reported event was confirmed.Applicable risk documentation and experience with events of similar circumstances were considered; possible root causes of the cell-under-voltage condition can be attributed, but not limited, to a welding defect, a faulty internal cell pair, and/or a soldering defect.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112
7635269277
MDR Report Key19182591
Report Number3007042319-2024-01868
Device Sequence Number17992813
Product Code DSQ
UDI-Device Identifier00888707006897
UDI-Public00888707006897
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.
Patient Age60 YR
Patient SexMale
Patient Weight89 KG